Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 224, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 15, 2017, 8:10 AM CDT for Cooper County, Saline County, Missouri. It took effect at Oct 15, 2017, 2:12 PM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2017, 8:10 AM CDT (13:10 UTC)
- In effect from
- Oct 15, 2017, 2:12 PM CDT
- Expired
- Oct 18, 2017, 3:24 PM CDT
- In force
- 3 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cooper County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 24.73 ft at Oct 15, 2017, 9:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 29 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
491
WGUS43 KEAX 151310
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
810 AM CDT Sun Oct 15 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-161310-
/O.NEW.KEAX.FL.W.0224.171016T0424Z-171018T2024Z/
/BLVM7.1.ER.171016T0424Z.171017T0000Z.171017T2024Z.NO/
810 AM CDT Sun Oct 15 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River near Blue Lick.
* from this evening to Wednesday afternoon.
* At 7:45 AM Sunday the stage was 22.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 26.3 feet by Monday evening. The river will fall below
flood stage by Tuesday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 22.9 Sun 08 AM 26.3 Monday evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$5 follow-up statements
241
WGUS83 KEAX 151630
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1130 AM CDT Sun Oct 15 2017
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-161630-
/O.CON.KEAX.FL.W.0223.000000T0000Z-171017T0136Z/
/BLRM7.1.ER.171015T0626Z.171015T1100Z.171016T0136Z.UU/
1130 AM CDT Sun Oct 15 2017
The Flood Warning continues for
The Big Creek at Blairstown.
* until Monday evening.
* At 11:00 AM Sunday the stage was 21.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.6 feet by this
afternoon. The river will fall below flood stage this evening.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 21.6 Sun 11 AM 21.6 this afternoon
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC101-159-161630-
/O.EXT.KEAX.FL.W.0222.000000T0000Z-171017T0310Z/
/VLYM7.2.ER.171015T0558Z.171015T1545Z.171016T0310Z.NO/
1130 AM CDT Sun Oct 15 2017
The Flood Warning continues for
The Blackwater River at Valley City.
* until Monday evening.
* At 11:00 AM Sunday the stage was 25.9 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 25.9 feet by this
afternoon. The river will fall below flood stage tonight.
* At 25.0 feet...County Highway E near Valley City and Highway 23
near the Perry State Wildlife Area are under water.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 25.9 Sun 11 AM 25.9 this afternoon
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-161630-
/O.EXT.KEAX.FL.W.0224.171015T1912Z-171018T2024Z/
/BLVM7.1.ER.171015T1912Z.171017T0000Z.171017T2024Z.NO/
1130 AM CDT Sun Oct 15 2017
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until Wednesday afternoon.
* At 10:45 AM Sunday the stage was 23.6 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 26.3 feet by Monday evening. The river will fall below
flood stage by Tuesday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 23.6 Sun 11 AM 26.3 Monday evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$127
WGUS83 KEAX 152151
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
451 PM CDT Sun Oct 15 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-152221-
/O.CAN.KEAX.FL.W.0223.000000T0000Z-171016T2002Z/
/BLRM7.1.ER.171015T0626Z.171015T1100Z.171015T1924Z.UU/
451 PM CDT Sun Oct 15 2017
The Flood Warning is cancelled for
The Big Creek at Blairstown.
* At 4:00 PM Sunday the stage was 19.3 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 2:24 PM Sunday.
* Forecast...The river will continue to fall to 16.1 feet by Monday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 19.3 Sun 04 PM 18.7 this evening
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC101-159-162151-
/O.CON.KEAX.FL.W.0222.000000T0000Z-171017T0310Z/
/VLYM7.2.ER.171015T0558Z.171015T1830Z.171016T0310Z.NO/
451 PM CDT Sun Oct 15 2017
The Flood Warning continues for
The Blackwater River at Valley City.
* until Monday evening.
* At 4:00 PM Sunday the stage was 25.7 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* At 25.0 feet...County Highway E near Valley City and Highway 23
near the Perry State Wildlife Area are under water.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 25.7 Sun 04 PM 23.9 this evening
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-162151-
/O.CON.KEAX.FL.W.0224.000000T0000Z-171018T2024Z/
/BLVM7.1.ER.171015T1734Z.171017T0000Z.171017T2024Z.NO/
451 PM CDT Sun Oct 15 2017
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until Wednesday afternoon.
* At 4:45 PM Sunday the stage was 24.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.3 feet by
Monday evening. The river will fall below flood stage Tuesday
afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 24.5 Sun 05 PM 26.3 Monday evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$496
WGUS83 KEAX 160139
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
839 PM CDT Sun Oct 15 2017
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-170139-
/O.EXT.KEAX.FL.W.0222.000000T0000Z-171017T0649Z/
/VLYM7.2.ER.171015T0558Z.171015T1830Z.171016T0649Z.NO/
839 PM CDT Sun Oct 15 2017
The Flood Warning continues for
The Blackwater River at Valley City.
* until late Monday night.
* At 8:00 PM Sunday the stage was 24.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Monday morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 24.7 Sun 08 PM 22.4 early Monday morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-170138-
/O.EXT.KEAX.FL.W.0224.000000T0000Z-171019T0023Z/
/BLVM7.1.ER.171015T1734Z.171017T0600Z.171018T0023Z.NO/
839 PM CDT Sun Oct 15 2017
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until Wednesday evening.
* At 7:45 PM Sunday the stage was 24.7 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 27.7 feet by
early Tuesday morning. The river will fall below flood stage
Tuesday evening.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 24.7 Sun 08 PM 27.7 early Tuesday morning
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$647
WGUS83 KEAX 161250
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
750 AM CDT Mon Oct 16 2017
...The Flood Warning continues for the following river in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-171250-
/O.EXT.KEAX.FL.W.0224.000000T0000Z-171017T1800Z/
/BLVM7.1.ER.171015T1734Z.171016T0345Z.171016T1800Z.NO/
750 AM CDT Mon Oct 16 2017
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until Tuesday afternoon.
* At 6:45 AM Monday the stage was 24.3 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 24.3 Mon 07 AM 24.0 this afternoon
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$500
WGUS83 KEAX 161852
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
152 PM CDT Mon Oct 16 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-161922-
/O.CAN.KEAX.FL.W.0224.000000T0000Z-171017T1800Z/
/BLVM7.1.ER.171015T1734Z.171016T0345Z.171016T1545Z.NO/
152 PM CDT Mon Oct 16 2017
The Flood Warning is cancelled for
The Blackwater River near Blue Lick.
* At 1:45 PM Monday the stage was 23.8 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at 10:45 AM Monday.
* Forecast...The river will continue to fall to 21.3 feet by Tuesday
morning.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 23.8 Mon 02 PM 23.2 this evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 15, 6:07 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Oct 15, 6:07 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 607 AM CDT Sun Oct 15 2017 .Discussion... Issued at 312 AM CDT SUN OCT 15 2017 Much quieter conditions are settling in across the forecast area early this morning, with the storms/rain moving off toward the east. What's being left immediately behind, besides falling temps, is a LL stratus deck that looks to persist through this morning before much drier air filters in and clears it out by midday. Today will be a beautiful fall day with highs only reaching the upper 50s to lower 60s. While benign weather conditions will continue into tonight, the concern turns toward those with agricultural interests, i.e. those particularly worried about sensitive vegetation, as lows bottom out in the mid-upper 30s to near 40 degrees. Currently, could see patchy frost, especially in northern MO, but will need to monitor the forecast later today to see if more widespread frost concerns arise. By tomorrow afternoon, temps will have rebounded well into the mid to upper 60s. What we're looking at for the week in terms of the weather pattern is surface high pressure to start the week off, with a transition to zonal flow aloft by the middle of the week. Toward the end of the week, models are depicting ridging building over the SE CONUS, creating an increasingly amplified pattern as a trough crosses the Intermountain West. This setup hints at the potential for the next rain chances to impact the area but at this point is too far out to nail down specifics or have high confidence in the exact scenario that will play out. In the meantime, rest assured that temps will continue to moderate throughout the week, creeping back up above normal for mid-October. && .Aviation...(For the 12Z TAFS through 12Z Monday Morning) Issued at 559 AM CDT SUN OCT 15 2017 IR satellite imagery early this morning is depicting some LL stratus that is lingering on the backside of the exiting precip/associated cloud cover. These lowered ceilings are currently making their way into NW MO and given its trajectory, should graze past at least STJ, as well as MCI and MKC, but missing IXD. Have therefore included a mention of these MVFR ceilings as a TEMPO group for a few hours this morning before it finally filters out and a much drier airmass settles in. Winds early this morning have persistently been gusting out of the NW and while there should be minimal changes in the direction throughout the remainder of the day, the winds are looking to slacken slightly as the day progresses, thanks to surface high pressure building in behind the tight pressure gradient that is currently in place over the region. For the latter portion of the TAF period, STJ may need to be monitored for its typical visby issues it experiences in the fall behind a cold front (thanks to the formation of river fog). && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...lg Aviation...lg
Hazardous weather outlook, Oct 15, 5:02 AM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 502 AM CDT Sun Oct 15 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 502 AM CDT Sun Oct 15 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Patchy frost will be possible late tonight in low-lying areas, but no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 7:06 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 39 min |
| Oct 14, 7:40 PM CDT | Special Weather Statement | EAX | Randolph | 35 min |
| Oct 14, 7:42 PM CDT | Special Weather Statement | EAX | Howard | 33 min |
| Oct 14, 7:47 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 28 min |
| Oct 14, 8:17 PM CDT | Special Weather Statement | EAX | Henry | 43 min |
| Oct 14, 8:37 PM CDT | Special Weather Statement | EAX | Pettis | 53 min |
| Oct 14, 8:43 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis, Saline | 47 min |
| Oct 14, 9:01 PM CDT | Areal Flood Advisory | EAX | Johnson, Lafayette, Pettis, Saline | 3 hr |
| Oct 14, 9:04 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 41 min |
| Oct 14, 11:51 PM CDT | River Flood Warning | EAX | Atchison, Holt | 31 hr |
| Oct 15, 1:08 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 34 hr |
| Oct 15, 1:29 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 48 hr |
| Oct 15, 12:28 PM CDT | Frost Advisory | EAX | Andrew, Atchison, Gentry, Holt, Nodaway, Worth | 20 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.